Alert archive / Kansas / Flash Flood Warnings in 1995
Flash Flood Warning 15, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 3, 1995, 3:00 AM CDT for Chautauqua County, Cowley County, Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1995, 3:00 AM CDT (08:00 UTC)
- Expired
- Jul 3, 1995, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Chautauqua County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 95 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 030801 FFWICT KSC035-019-031100- BULLETIN - EBS ACTIVATION REQUESTED FLOOD/FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 300 AM CDT MON JUL 3 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD/FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...COWLEY COUNTY IN SOUTHEAST KANSAS ...CHAUTAUQUA COUNTY THE FLASH FLOOD WARNING HAS BEEN EXTENDED CONTINUES FOR CHAUTAUQUA COUNTY AND COWLEY COUNTY UNTIL 6 AM... DOPPLER RADAR SHOWS 3 TO 5 INCHES OF RAINFALL IN THE PAST 3 HOURS... MAINLY ALONG HIGHWAY 166 FROM ARKANSAS CITY TO SEDAN. STORM TOTALS ARE APPROACHING 8 INCHES. WIDESPREAD THUNDERSTORMS WILL CONTINUE THE NEXT FEW HOURS WITH HEAVY RAINS LIKELY...INCREASING THE FLOOD POTENTIAL. IF YOU MUST TRAVEL THROUGH THE EARLY MORNING ACROSS COWLEY OR CHAUTAUQUA COUNTIES...BE EXTREMELY CAUTIOUS. BE ESPECIALLY CAUTIOUS AT NIGHT WHE0N IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. RANDY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:27 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 2, 9:27 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 925 PM CDT SUN JUL 2 1995 ONGOING SVR STMS ARE OCCURRING IN MAX MSTR CNVRGNCE AND INSTABILITY AHEAD OF A WK S/W SEEN IN W/V IMAGRY. MDLS MVE THIS S/W THROUGH SE KS OVERNIGHT THUS SVR TREND CONTS SCEN AND ESPLY SE KS. RSL 60/79 42 SLN 62/80 34 ICT 63/80 34 HUT 62/80 34 CNU 64/80 54 OGREN
In the hours before
Special weather statement, Jul 3, 2:05 AM CDT, 55 minutes before
KSZ069-071-072-073-092-093-094-095-096-097-098-099-100-101-030800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 205 AM CDT MON JUL 3 1995 ...TORNADO WATCH #684 HAS EXPIRED FOR COWLEY AND BUTLER COUNTIES OF SOUTH CENTRAL KANSAS...AND ALL OF SOUTHEAST KANSAS... AT 200 AM THE THREAT OF SEVERE WEATHER HAS ENDED FOR SOUTH CENTRAL AND SOUHTEAST KANSAS AND TORNADO WATCH #684 HAS EXPIRED. THUNDERSTORMS WILL LIKELY CONTINUE FOR THE NEXT FEW HOURS FROM EAST OF ARKANSAS CITY EASTWARD TO THE MISSOURI BORDER. THESE STORMS ARE NOT EXPECTED TO BE SEVERE HOWEVER. SOME HEAVY RAIN AND POSSIBLY SMALL HAIL MAY OCCUR FOR THE REMAINDER OF THE NIGHT. DUDLEY
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:28 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 62 min |
| Jul 2, 7:50 PM CDT | Tornado Warning | ICT | Cowley | 40 min |
| Jul 2, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 63 min |
| Jul 2, 8:30 PM CDT | Tornado Warning | ICT | Cowley | 60 min |
| Jul 2, 9:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jul 2, 9:14 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 61 min |
| Jul 2, 10:06 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 69 min |
| Jul 2, 10:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 60 min |
| Jul 2, 11:11 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 64 min |
| Jul 2, 11:25 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 65 min |
| Jul 2, 11:59 PM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley | 3 hr |
| Jul 3, 12:22 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 68 min |
| Jul 3, 12:55 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 65 min |
| Jul 3, 5:37 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 30 min |
| Jul 3, 5:52 AM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.